Pennsylvania, 2007

Winter Storm in Pennsylvania, February 13 to 14, 2007

February 13 to 14, 2007 · NWS CLE · 3 events in 3 counties and zones

During the overnight hours into the 13th, an area of low pressure developed over Texas. This area of low pressure tracked northeast through the Tennesse Valley during the 13th, and then over the central Appalachians during the 14th.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$140,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

During the overnight hours into the 13th, an area of low pressure developed over Texas. This area of low pressure tracked northeast through the Tennesse Valley during the 13th, and then over the central Appalachians during the 14th. Strong winds and heavy snow accompanied this area of low pressure that affected the entire region. The snow finally ended across the region during the evening and overnight hours of the 14th into the 15th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Feb 13, 7:00 AM EST, 0 minutes earlier.

Area forecast discussion, Feb 13, 7:00 AM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
700 AM EST TUE FEB 13 2007

.AVIATION(12Z-12Z)...
INITIAL SNOW WITH THE STORM SYSTEM SPREADING IN AND WILL GET MORE
INTENSE AS THE DAY GOES ON...WIDESPREAD IFR AND LOWER FOR BOTH
CEILING AND VISIBILITY BY 17Z ACROSS THE FORECAST AREA. VISIBILITIES
1 MILE OR LESS WILL BE COMMON THIS AFTERNOON AND EVENING. MODELS
TRYING TO INDICATE SOME SLEET POSSIBLE MAINLY CAK, MFD AND YNG AREAS
THIS AFTERNOON AND EVENING...ELSEWHERE IT WILL BE COLD ENOUGH FOR
JUST SNOW. DRIER AIR WILL WORK IN TONIGHT AND THAT WILL CAUSE THE
VISIBILITIES TO IMPROVE SOME. WINDS WILL CONTINUE TO INCREASE TODAY
AND TONIGHT...CAUSING PLENTY OF BLOWING AND DRIFTING SNOW.

&&

.SHORT TERM (TODAY THRU WED)...
AMS FACTORS SUCH AS TRACK OF MID LVL LOW...FRONTOGENESIS AND QPF
CONT TO COME TOGETHER FOR HVY SN EVENT ACRS THE CWA. TRACK OF SFC
LOW FURTHER SE THAN YDA RUNS THUS KEEPING SURGE OF WRM AIR AT BAY.
STILL CUD HV SOME PL OR FZRA INTO THE SE BY LATE TDA AND TNGT BUT
EMPHASIS WL BE ON THE HVY SN WITH 8 TO 12 IN A GUD POSSIBILITY FOR
MOST AREAS. OVERALL FCST LOOKS GUD SO WONT NEED TOO MUCH CHGG.
TIMING OF WINTER STRM HEADLINES STILL SEEMS TO BE OKAY WITH RAMP UP
FM SW TO NE THIS MORN AND RAMP DOWN WED MORN AND AFTN.

NE WNDS ALREADY INCRG MANY PLACES ATTM AND WITH TRACK OF LOW FURTHER
SE SHUD HV NO PROB SEEING A DRIER SN FOR ALL BUT SE SO BLSN LIKELY
THRUT THE EVENT.  WUD NOT BE SUPRISED IF SOMEONE IN THE REGION
DECIDES TO RAISE UP TO BLIZZARD WRN AT SOME PT BUT SO FAR ONLY SEEN
ONE REPORT OF HALF A MILE...OTRW GNLY SEEING 3/4 OR BETTER.

&&

.LONG TERM (WED NGT THRU MON)...
NOT MUCH HAS REALLY CHANGED SINCE YDAY AS FAR AS THE EXTENDED PERIOD
GOES.  STILL SUM DIFFS BETWEEN MODELS WITH ECMWF CERTAINLY THE MOST
CONSISTENT FROM RUN TO RUN.  FORTUNATELY THE GFS ENSEMBLE MEAN IS
SIMILAR TO THE ECMWF AND WILL BE FOLLOWED TODAY.  BASICALLY THE
PATTERN REMAINS UNCHANGED FOR MOST OF THE PERIOD WITH TROFINESS
CONTINUING IN THE E AND A MEAN UPPER RIDGE IN THE W.  NW FLOW WL
CONT INTO THE WEEKEND AND COULD SEE SUM LAKE EFFECT IN NW TO W FLOW
ON THU AND FRI.  WEAK LOW PRES COULD AFFECT REGION ON SAT WITH A
SMALL CHANCE FOR SOME WARM AIR ADVECTION SNOW AHEAD OF SYSTEM.  MORE
SNOW CHANCES ON SUN AS ANOTHER FRONTAL SYSTEM MOVES THRU.  SURFACE
RIDGE WILL FINALLY BUILD IN ON MON BRINGING AN END TO PRECIP THREAT
AND PUSHING TEMPS TO CLOSE TO NORMAL.  START OF THE EXTENDED PERIOD
WILL BE VERY COLD WITH SUBZERO TEMPS POSSIBLE ON THU AND FRI.  TEMPS
WILL AVERAGE A GOOD 10 TO 15 DEG BELOW NORMAL THU THRU SUN.
&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WINTER STORM WARNING FROM 7 AM TUESDAY TO 12 PM EST WEDNESDAY
     FOR OHZ010>013-020>023-032-033.

     WINTER STORM WARNING FROM 4 AM TUESDAY TO 12 PM EST WEDNESDAY
     FOR OHZ003-006>009-017>019-027>031-036>038-047.

     WINTER STORM WARNING FROM 10 AM TUESDAY TO 4 PM EST WEDNESDAY
     FOR OHZ014-089.
     GALE WARNING LAKE ERIE
PA...WINTER STORM WARNING FROM 10 AM TUESDAY TO 4 PM EST WEDNESDAY
     FOR PAZ001>003.
     GALE WARNING LAKE ERIE
&&

SHORT TERM...ADAMS
LONG TERM...KUBINA
AVIATION...KIELTYKA
Hazardous weather outlook, Feb 13, 5:35 AM EST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
535 AM EST TUE FEB 13 2007

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-141045-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
535 AM EST TUE FEB 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

A MAJOR WINTER STORM WILL MOVE UP THE OHIO VALLEY TODAY AND
TONIGHT SPREADING HEAVY SNOW ACROSS NORTHERN OHIO AND NORTHWEST
PENNSYLVANIA. BY THE TIME THE SNOW TAPERS OFF WEDNESDAY
ACCUMULATION SHOULD RANGE FROM 8 TO 16 INCHES WITH SOME HIGHER
TERRAIN LOCATIONS POSSIBLY SEEING AS MUCH AS 20 INCHES.

WINDS GUSTING TO NEAR 35 MPH WILL ALSO PRODUCE AREAS OF BLOWING
AND DRIFTING SNOW CAUSING NEAR BLIZZARD CONDITIONS MAKING TRAVEL
SLOW AND HAZARDOUS. WINTER STORM WARNINGS ARE IN EFFECT FOR THE
ENTIRE AREA INTO WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ADAMS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 winter storm. Local standard time, as filed.

Winter Storm, Crawford

When
February 13, 7:00 AM EST to February 14, 8:00 PM EST
Where
Crawford forecast zone
Property damage
$30,000
Reported by
Trained Spotter
Coordinates
41.685, -80.106 (the zone’s center; the record gives no point)

Snow developed during the morning hours of the 13th, and continued through the day. By the evening, snowfall amounts ranged between 4.0 and 8.0 inches across the area. The snow and gusty winds continued overnight and through the day on the 14th. By the end of the event, snowfall totals include 20.7 inches west of Meadville, 10.5 inches in Titusville, and 9.0 inches in Linesville. A peak wind of 29 mph was measured during the overnight hours on the 14th at the Meadville Airport.

Winter Storm, Southern Erie

When
February 13, 10:00 AM EST to February 14, 7:00 PM EST
Where
Southern Erie forecast zone
Property damage
$30,000
Reported by
Trained Spotter
Coordinates
42.118, -80.098 (the zone’s center; the record gives no point)

Snow began during the morning hours of the 13th, and continued through the day. The snow and gusty winds persisted through the overnight hours into the 14th, and finally diminished during the early evening on the 14th. By the end of the event, 9.3 inches fell in Edinboro and 13.1 inches in Waterford.

Winter Storm, Northern Erie

When
February 13, 1:00 PM EST to February 14, 6:00 PM EST
Where
Northern Erie forecast zone
Property damage
$80,000
Reported by
Trained Spotter
Coordinates
42.118, -80.098 (the zone’s center; the record gives no point)

Snow began during the midday hours of the 13th. The snow and gusty winds persisted through the overnight hours into the 14th, and finally diminished during the early evening on the 14th. By the end of the event, 13.1 inches fell in Fairview, 8.7 inches fell in Millcreek Township, and 16.0 inches was measured in Franklin Center. Over the two day period of the 13th and 14th, 11.6 inches of snow was measured at the Erie Airport. Winds were also gusty during the event with a peak wind gust measured at the Erie Airport of 37 mph during the early morning hours of the 14th.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 17289, 17290, 17291.